Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 4, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Mar 7, 2009, 10:26 AM CST for 7 counties in Texas. It took effect at Mar 7, 2009, 12:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2009, 10:26 AM CST (16:26 UTC)
- In effect from
- Mar 7, 2009, 12:00 PM CST
- Expired
- Mar 7, 2009, 5:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Austin County, TX, Brazos County, TX, Burleson County, TX, Colorado County, TX, Jackson County, TX, Washington County, TX, Wharton County, TX
The radar
The Ft Hood radar (KGRK), 132 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 4.4 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 28 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KHGX 071626 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1026 AM CST SAT MAR 7 2009 ...WIND ADVISORY IN EFFECT FROM NOON TO 5 PM CST... .A TIGHT PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHERLY WINDS ACROSS THE WESTERN PORTIONS OF SOUTHEAST TEXAS THIS AFTERNOON. TXZ195>197-210-211-226-235-072300- /O.NEW.KHGX.WI.Y.0004.090307T1800Z-090307T2300Z/ AUSTIN-BRAZOS-BURLESON-COLORADO-JACKSON-WASHINGTON-WHARTON- INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BRYAN... CALDWELL...COLLEGE STATION...COLUMBUS...EAGLE LAKE...EDNA... EL CAMPO...LAKE SOMERVILLE...PIERCE...SEALY...WEIMAR...WHARTON 1026 AM CST SAT MAR 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. STRONG SOUTHERLY WINDS ARE EXPECTED THIS AFTERNOON DUE TO A TIGHT PRESSURE GRADIENT ACROSS THE AREA. SOUTH WINDS OF 20 TO 30 MPH WILL PREVAIL. THE WINDS SHOULD START TO DECREASE AFTER 5 PM CST. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF VENTURING ONTO AREA LAKES. THESE WINDS WILL MAKE OPEN WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT. FOR YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 7, 5:45 AM CST, 4 hours 41 minutes earlier.
Area forecast discussion, Mar 7, 5:45 AM CST, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
545 AM CST SAT MAR 7 2009
.DISCUSSION...
SEE AVIATION DISCUSSION BELOW.
&&
.AVIATION...
CEILING FORECAST A BIT TRICKY THIS MORNING...ACTUALLY FOR THIS
MORNING AND AGAIN TONIGHT. PLENTY OF LOW-LEVEL MOISTURE AVAILABLE
UNDER THE INVERSION. THE INVERSION WAS ACCENTUATED BY THE LOW-
LEVEL JET ABOVE 2000 FEET. MOST AREAS SOUTH OF THE BIG AIRPORTS
SCATTERED OR CLEARED OUT VERY EARLY THIS MORNING EVEN THOUGH THE
MODEL FORECASTS ARE SHOWING MVFR AND SPOTTY IFR CEILINGS. DECIDED
TO GO WITH THE CURRENT TRENDS IN THE FIRST FEW HOURS. BETWEEN 14Z
AND 17Z THE MVFR CEILINGS WILL LIFT. AS THE CLOUD DECK SCATTERS
OUT...GUSTY WINDS WILL DEVELOP ONCE MORE AROUND MIDDAY.
FOR TONIGHT...THE PROBLEM IS TIMING AND EXTENT OF THE LOW CLOUD
FORMATION. RELIED HEAVILY UPON PERSISTENCE...OR WHAT OCCURRED OVER
THE PAST 24 HOURS...AS THERE WILL NOT BE A MAJOR CHANGE IN THE
AIRMASS OR CONDITIONS.
40
&&
.PREV DISCUSSION... /ISSUED 258 AM CST SAT MAR 7 2009/
DISCUSSION...
ANOTHER WARM AND BREEZY DAY IS ON TAP FOR THE REGION. AT 08Z...LOW
PRESSURE WAS LOCATED OVER THE WESTERN HIGH PLAINS WITH HIGH
PRESSURE OVER THE SOUTHEAST U.S.. ONSHORE WINDS WILL CONTINUE TO
DRAW IN ABUNDANT LOW LEVEL MOISTURE. AREA SOUNDINGS STILL REMAIN
CAPPED BUT WOULD NOT BE SURPRISED IF A FEW STREAMER SHOWERS
DEVELOP UNDER THE CAP BEGINNING EARLY SUNDAY MORNING AND
CONTINUING THROUGH TUESDAY. NO REAL TRIGGER TO HANG YOUR HAT ON
AND FORECAST SOUNDINGS SHOW CAPPING TO CONTINUE SO WILL NOT GO
HIGHER THAN 20 POPS AT THIS TIME. TEMPS LOOK TO REMAIN
UNSEASONABLY WARM THROUGH TUESDAY. GRADIENT IS RATHER TIGHT TODAY
AND JUST LIKE YESTERDAY...WIND SPEEDS WILL APPROACH WIND ADVISORY
CRITERIA MAINLY WEST OF A MADISONVILLE TO FREEPORT LINE.
MODEL SOLUTIONS DIVERGE GREATLY BEGINNING WEDNESDAY. THE GFS HAS
SPED THE FRONT UP AND BRINGS IT THROUGH THE CWA BY WED 12Z. THE
ECMWF BRINGS THE FRONT TO THE COAST ON THURSDAY AND THEN STALLS
THE FRONT ALONG OR JUST OFF THE COAST. THE GFS AND ECMWF DIFFER
WITH THE UPPER LEVEL PATTERN AS THE GFS SEEMS TO BE MUCH TOO FAST
WITH AN UPPER LEVEL TROUGH AND IS MUCH FARTHER WEST WITH A SECOND
UPPER LEVEL TROUGH ALLOWING AN UPPER RIDGE TO BUILD OVER WEST
TEXAS. THE ECMWF MAINTAINS AN UPPER LOW OVER THE SOUTHWEST U.S.
THROUGH NEXT WEEKEND AND KEEPS SOUTHWEST WINDS ALOFT IN PLACE.
THE CANADIAN...NOGAPS AND UK SEEM TO SUPPORT THE SLOWER ECMWF
SOLUTION AND HAVE LEANED TO THE ECMWF SOLUTION. FEEL RAIN CHANCES
WILL BE HIGHEST BEHIND THE FRONT WHEN ISENTROPIC UPGLIDE WILL BE
MAXIMIZED. THE ECMWF SEEMS TO BE FOCUSING THE HIGHEST RAIN CHANCES
ALONG THE 850 MB BOUNDARY WHICH SHOULD REMAIN OVER THE NORTHERN
HALF OF THE REGION. HAVE TAPERED POPS HIGHEST NORTH...LOWER TOWARD
THE COAST. THE GFS IS CONSIDERABLY COOLER THAN THE ECMWF. LEANED
TOWARD THE SLIGHTLY WARMER GUIDANCE SINCE THE FRONT WILL HANG UP
NEAR THE COAST. 43
MARINE...
A COLD FRONT WILL APPROACH THE COASTAL AREAS DURING THE MID WEEK
PERIOD. HOWEVER...INDICATIONS ARE NOW THAT THE FRONT WILL STALL OUT
ALONG THE IMMEDIATE COAST BEFORE MOVING BACK NORTHWARD LATE IN THE
WEEK. TODAY THE SEAS WILL BE HIGH ENOUGH LATER THIS MORNING FOR AN
SCA. WINDS WILL DIMINISH LATER TODAY WHICH WILL HELP THE SEAS TO
SUBSIDE A BIT. THE PRESSURE GRADIENT LOOKS TO REMAIN TIGHT ENOUGH
FOR WINDS TO INCREASE AGAIN TONIGHT AND THERE MAY BE A NEED TO
EXTEND THE ADVISORY.
IF THE LATEST MODELS ARE CORRECT...EAST NORTHEAST WINDS WILL DEVELOP
AFTER WEDNESDAY AND PERSIST THROUGH THE LATE WEEK PERIOD. THIS
SCENARIO COULD LEAD TO TIDE LEVELS RISING ABOVE NORMAL. DEFINITELY
AN ITEM TO WATCH OUT FOR.
40
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 83 67 83 67 81 / 10 10 20 20 20
HOUSTON (IAH) 82 67 83 67 82 / 10 10 20 20 20
GALVESTON (GLS) 76 66 76 66 76 / 10 10 10 20 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
FREEPORT 20 TO 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 6 AM CST EARLY THIS
MORNING FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&
DISCUSSION...43
AVIATION/MARINE...40Hazardous weather outlook, Mar 7, 6:14 AM CST, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 614 AM CST SAT MAR 7 2009 GMZ330-335-TXZ163-164-176>179-195>200-210>214-226-227-235>238- 072100- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 614 AM CST SAT MAR 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH THIS AFTERNOON. WIND SPEEDS WILL AGAIN FLIRT WITH WIND ADVISORY CRITERIA BUT AT THIS TIME SUSTAINED WINDS ARE EXPECTED TO REMAIN BELOW 25 MPH. THE STRONGEST WINDS SHOULD BE WEST OF A MADISONVILLE TO FREEPORT LINE. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:27 PM CST | Small Craft Advisory | HGX | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.